DOI QR코드

DOI QR Code

Saddlepoint Approximations to the Distribution Function of Non-homogeneous Quadratic Forms

비동차 이차형식의 분포함수에 대한 안장점근사

  • Na Jong-Hwa (Department of Information and Statistics & Institute for Basic Sciences, Chungbuk National University) ;
  • Kim Jeong-Soak (Principal Researcher, Information and Communication Dept., Health Insurance B/D)
  • 나종화 (충북대학교 정보통계학과 & 기초과학연구소) ;
  • 김정숙 (건강보험심사평가원)
  • Published : 2005.03.01

Abstract

In this paper we studied the saddlepoint approximations to the distribution of non-homogeneous quadratic forms in normal variables. The results are the extension of Kuonen's which provide the same approximations to homogeneous quadratic forms. The CGF of interested statistics and related properties are derived for applications of saddlepoint techniques. Simulation results are also provided to show the accuracy of saddlepoint approximations.

References

  1. Barndorff-Nielsen, O. E. and Cox, D. R. (1979). Edgeworth and saddlepoint approximations with statistical applications (with discussion), Journal of Royal Statistical Society B, 41, 279-312
  2. Barndorff-Nielsen, O. E. and Cox, D. R. (1989). Asymptotic Techniques for Use in Statistics, Chapman and Hall, London
  3. Daniels, H. E. (1954). Saddlepoint approximations in statistics, The Annals of Mathematical Statistics, 25(4), 631-650 https://doi.org/10.1214/aoms/1177728652
  4. Daniels, H.E. (1987). Tail probability approximations, International Statistical Review, 55(1), 37-48 https://doi.org/10.2307/1403269
  5. Davies, R. B. (1973). Numerical inversion of a characteristic function, Biometrika, 60, 415-417 https://doi.org/10.1093/biomet/60.2.415
  6. Imhof, J. P. (1961). Computing the distribution of quadratic forms in normal variables, Biometrika, 48, 419-426 https://doi.org/10.1093/biomet/48.3-4.419
  7. Jensen, J. L. (1992). The modified signed loglikelihood statistic and saddlepoint approximations, Biometrika, 79, 693-703 https://doi.org/10.1093/biomet/79.4.693
  8. Jensen, J. L. (1995). Saddlepoint Approximations, Oxford Statistical Science Series 16, Oxford, Clarendon Press
  9. Johnson, N. L. and Kotz, S. (1970). Distributions in Statistics: Continuous univariate distributions-2, New York, Wiley
  10. Kuonen, D. (1999). Saddlepoint approximations for distributions of quadratic forms in normal variables, Biometrika, 86(4), 929-935 https://doi.org/10.1093/biomet/86.4.929
  11. Lugannani, R. and Rice, S. O. (1980). Saddlepoint approximation for the distribution of the sum of independent random variables, Advances in Applied Probability, 12, 475-490 https://doi.org/10.2307/1426607
  12. McCullagh, P. (1987). Tensor Methods in Statistics, Chapman & Hall, London
  13. Reid, N. (1988). Saddlepoint expansions and statistical inference(with discussion.), Statistical Science, 3, 213-238 https://doi.org/10.1214/ss/1177012906

Cited by

  1. Saddlepoint approximation to the distribution function of quadratic forms based on multivariate skew-normal distribution vol.29, pp.4, 2016, https://doi.org/10.5351/KJAS.2016.29.4.571